MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct300 16.5 diopter intraocular lens (iol) was implanted in the left eye (os) on (b)(6) 2017.It was later explanted on (b)(6) 2017, without incident because the doctor stated that he chose the wrong cylinder power for the patient.The lens was replaced with a zct150 16.5 diopter iol.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that during the explant there was no capsular tear, no incision enlargement, no vitrectomy was performed, no sutures used and no serious patient injury was reported.The patient was reported doing well post operatively.No further information was provided.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 11/13/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed that the product was damaged, most probably to make the explant possible.Scratches on the anterior and posterior side of the optic were observed.The investigation of the return sample did not suggest that the damages were introduced during manufacturing.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7031618
Report Number9614546-2017-01109
Device Sequence Number1523171
Product Code HQL
UDI-Device Identifier05050474553255
UDI-Public(01)05050474553255(17)190131
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2019
Device Model NumberZCT300
Device Catalogue NumberZCT300U165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer10/26/2017
01/09/2018
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date11/23/2017
02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR